My Doctor is about to drive me out of my freaking mind. So.. I"m supposed to be taking 600mg of Tegretol, but now.. my tests are showing my tegretol levels are too high. She wants to change NOT the Tegretol, but all my other meds. I take Effexor, Vistaril, and Trazadone for depression and anxiety. Now I have to change my doses around. I wish they'd just make up their mind. Honestly. Oh.. I also have another rare.. situation. I tend to have regular Trigeminy premature ventricular contractions. I have had them since before I started taking the some of my meds. Every time I change doctors, They see these and order all sorts of tests and crap. I'm getting tired of it.
I'm wondering now if the pvc's could be a trigger. I know that berometric changes are. I just wish now that doctors would do the one thing they used to do, actually READ their patient's charts. They don't do that. When you inform them of things that have been in your medical past, such as conditions they want to test for and treat after you've been dealing with them and such, they act like you're lying.
Instead of messing with my depression meds, wouldn't it make more sense to adjust the tegretol? Like switching from extended release tabs to something else? It's all just a big aggravation.
:-( Wish I knew what to tell you. ((((((((((HUGS)))))))))))
I have had to adjust my Tegretol as well. I have to go for blood work every 4 weeks to check my sodium as well because of the Tegretol. I've heard it is so dangerous to mess with , especially Effexor, anti-depresants. There is something call Seratonin Syndrome that they post a warning on a lot of my medication info sheets about.
Back to the Tegretol...I take both a 400 mg tab and then 100 mg capsules for the additional dose. I think it was easier to monitor my tolerance to the med. this way.
I would just suggest that you let your Dr. know your fears about tolerance, interactions, all the changing up of the meds. Make sure you know why they want to do the changing :o) Be sweet to yourself. Hoping things go YOUR way soon! PeacenLove Always~`Laurel
The major problem is the combination of the tegretol, effexor, vistaril and trazadone is actually helpful to me at keeping things on an even keel. I was having problems while taking the 600mg a day that I felt like I was having hot flashes. Since I backed down (on my own... I know not the right thing) on the dosage, that feeling has stopped. I'm also on magnesium. I do have issues with iron, potassium and sodium with the Effexor. But one of the issues is, if i'm taking all the meds like i'm supposed to, i'm asleep 97% of the day.
oh i hate it when the doctors don't read my chart. last year an ENT asked if I had had nasal surgery, I said " yes , a deviated spectrum That YOU did last year."